Thunderstorm Wind, Lincoln
- When
- April 8, 5:55 PM EST to 5:57 PM EST
- Where
- Lincoln County, 2.4 mi ESE of Gill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.920, -82.580
Spotter reported large limbs down.
Severe thunderstorms produced wind damage and hail in the CSRA.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
Severe thunderstorms produced wind damage and hail in the CSRA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 8, 3:41 PM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
441 PM EDT THU APR 8 2010
.SYNOPSIS...
EXPECT SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING
AHEAD OF A COLD FRONT THAT WILL COME THROUGH TONIGHT. EXPECT COOLER
CONDITIONS BEHIND THE FRONT FRIDAY INTO THE WEEKEND...AS HIGH
PRESSURE BUILDS INTO THE REGION. FAIR WEATHER AND SEASONAL
TEMPERATURES EXPECTED EARLY TO MID NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LINE OF THUNDERSTORMS APPROACHING WITH STRONG WIND SHEAR. RECENTLY
ISSUED TORNADO WATCH FOR NORTHERN AND WESTERN PARTS OF THE CAE
CWA. SPC CHARTS SHOW GOOD PVA HEADING INTO AREA AND MOISTURE FLUX
TO REGION. AGS ALREADY HAS DEWPOINT INCREASING TO 61 F. WILL ISSUE
UPDATED ZONES SHORTLY.
PREVIOUS DISCUSSION...
MAIN STORY IS SHOWER AND THUNDERSTORM ACTIVITY...AND ANY
POSSIBILITY OF SEVERE WEATHER...FOR LATER THIS AFTERNOON AND
EVENING. UPPER TROUGH ALONG THE MISS VALLEY WILL SWING EAST
THROUGH OUR REGION TONIGHT AND FRIDAY. SURFACE COLD FRONT
CURRENTLY STRETCHES ACROSS E TENN AND SW INTO ALA. BATCH OF SHOWER
AND THUNDERSTORM ACTIVITY AHEAD OF THE FRONT CURRENTLY COVERS MUCH
OF NORTHERN AND WESTERN GA AND E ALA. IT APPEARS THAT THE MAIN
UPPER ENERGY WILL COME THOUGH BEHIND THE FRONT LATE TONIGHT.
ALSO...PROJECTED INSTABILITIES STILL APPEAR WILL BE ON THE WEAK AS
LOW LEVEL MOISTURE APPEARS A LITTLE LIMITED. WIND FIELDS AND SHEAR
STILL PROJECTED TO BE CONSIDERABLE. SO...ANY OF THE STRONGER
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE A STRONG DAMAGING
WIND GUST. SPC CONTINUES TO HAVE REGION IN A SLIGHT RISK OF
SEVERE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT. THIS AIR MASS OF
PACIFIC ORIGIN AND WILL KNOCK TEMPS BACK DOWN TO NEAR...OR JUST
BELOW...NORMAL VALUES. DRIER AIR AND POSSIBILITY OF GOOD
RADIATIONAL COOLING CONDITIONS...AS THE SURFACE HIGH PRESSURE CENTER
NESTLES INTO OUR REGION OVER THE WEEKEND...COULD ALLOW FOR SOME COOL
MORNINGS SAT/SUN. IT APPEARS THAT THERE COULD STILL BE SOME PRESSURE
GRADIENT AND A LITTLE WIND FRI NT/SAT MORN...SO CONFIDENCE IS LOW.
PERHAPS BETTER RADIATIONAL COOLING CONDITIONS COULD OCCUR SAT
NT/SUN MORN. WILL HAVE TO MONITOR FOR THE POSSIBILITY OF FROST IN
SOME OF THE NORMALLY COOLER LOCATIONS...BUT LOW CONFIDENCE
PRECLUDES ANY MENTION OF FROST AT THIS TIME.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
IT APPEARS THAT HIGH PRESSURE WILL ENSURE FAIR WEATHER AND
SEASONAL TEMPS EARLY TO MID NEXT WEEK. GFS AND ECMWF INDICATE
STRONG UPPER RIDGE BUILDING OVER THE OHIO/TENN VALLEY
REGION...WITH INDICATIONS OF A BACK DOOR FRONT TO COME DOWN THE
EAST COAST AND THROUGH OUR REGION TUESDAY...BUT WILL NOT INTRODUCE
ANY POPS AT THIS TIME. GENERALLY ACCEPTED BLEND OF HPC AND MOS
GUIDANCE.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A STRONG COLD FRONT APPROACHING WEST GEORGIA AT 17Z WILL MOVE
ACROSS TAF SITES EARLY THIS EVENING. SOUTHWEST WINDS 15 TO 20 KTS
WITH HIGHER GUSTS THROUGH AFTERNOON AND INTO EARLY EVENING. MAINLY
STRATO-CU BROKEN CLOUD DECK THROUGH 21Z. RADAR SHOWING SHOWERS
AND THUNDERSTORMS ACROSS WEST GEORGIA MOVING NORTHEAST. THESE
STORMS WILL MOVE ACROSS TAF SITES EARLY THIS EVENING. MODERATE
TURBULENCE POSSIBLE ASSOCIATED WITH CONVECTION. A FEW STORMS
POSSIBLY SEVERE WITH DAMAGING WINDS PRIMARY THREAT. BRIEF PERIOD
MVFR AS STORMS MOVE THROUGH AREA 21Z TO 24Z. WINDS SHIFTING TO
WEST- NORTHWEST AND DIMINISHING BEHIND THE COLD FRONT. VFR
DEVELOPING THROUGH END OF TAF PERIOD.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED FRIDAY
AFTERNOON THROUGH MONDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ040-
063>065-077.
&&
SYNOPSIS...
NEAR TERM...07
SHORT TERM...
LONG TERM...
AVIATION...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 603 PM EDT THU APR 8 2010 GAZ040-063>065-077-SCZ015-018-020-021-025>028-030-035-092215- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-MCCORMICK- NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN- BARNWELL- 603 PM EDT THU APR 8 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...TORNADO WATCH 66 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. TORNADO WATCH. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA LATE THIS AFTERNOON INTO THIS EVENING AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS TO DEVELOP. THE MAIN THREAT WOULD BE DAMAGING WINDS WITH LARGE HAIL AS A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SCZ016-022-029-031-036>038-041-092215- CHESTERFIELD-KERSHAW-LEE-SUMTER-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 603 PM EDT THU APR 8 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA LATE THIS AFTERNOON INTO THIS EVENING AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS TO DEVELOP. THE MAIN THREAT WOULD BE DAMAGING WINDS WITH LARGE HAIL AS A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 533 PM EDT THU APR 8 2010 GAZ040-SCZ018-082230- LINCOLN-MCCORMICK- 533 PM EDT THU APR 8 2010 ...STRONG GUSTY WINDS WILL AFFECT LINCOLN AND MCCORMICK COUNTIES... SHOWERS AND POSSIBLY THUNDERSTORMS WILL MOVE INTO MUCH OF THE COUNTIES OF LINCOLN AND MCCORMICK THROUGH 800 PM. THIS INCLUDES LAKE THURMOND. WIND GUSTS AROUND 40 MPH WILL LIKELY OCCUR. STRONGER WIND GUSTS ARE POSSIBLE. A TORNADO WATCH IS IN EFFECT. YOU SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER. LISTEN FOR LATER STATEMENTS OR POSSIBLE WARNINGS.
The Greer radar (KGSP), 112 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Spotter reported large limbs down.
Spotter reported large limbs down.
SKYWARN reported penny to nickel size hail along I-20 at mile marker 181.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215449, 215448, 215447.